Alert archive / Iowa / Severe Thunderstorm Warnings in 2013
Severe Thunderstorm Warning 15, NWS La Crosse, WI
NWS La Crosse, WI issued this severe thunderstorm warning at May 19, 2013, 4:29 PM CDT for Howard County, Mitchell County, Iowa; Fillmore County, Mower County, Minnesota. It was in force for 46 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 19, 2013, 4:29 PM CDT (21:29 UTC)
- Expired
- May 19, 2013, 5:15 PM CDT
- In force
- 46 min
- Issued by
- NWS La Crosse, WI
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Howard County, IA, Mitchell County, IA, Fillmore County, MN, Mower County, MN
The radar
The La Crosse radar (KARX), 103 km from the middle of the area, began a volume at 21:29 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 19, 1:10 PM CDT | Tornado Watch | SPC | 8 hr |
The nearest sounding before it
Davenport, (KDVN), launched 12:00Z, 9.5 hours before the alert went out and 282 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 905 J/kg
- Mixed-layer CIN
- -122 J/kg
- Mixed-layer LCL
- 846 m above ground
- 0-6 km bulk shear
- 19 kt
- 0-1 km storm-relative helicity
- 102 m²/s²
- 0-3 km storm-relative helicity
- 93 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
977
WUUS53 KARX 192129
SVRARX
IAC089-131-MNC045-099-192215-
/O.NEW.KARX.SV.W.0015.130519T2129Z-130519T2215Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE LA CROSSE WI
429 PM CDT SUN MAY 19 2013
THE NATIONAL WEATHER SERVICE IN LA CROSSE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHWESTERN HOWARD COUNTY IN NORTHEAST IOWA...
NORTHEASTERN MITCHELL COUNTY IN NORTH CENTRAL IOWA...
WESTERN FILLMORE COUNTY IN SOUTHEAST MINNESOTA...
EASTERN MOWER COUNTY IN SOUTHEAST MINNESOTA...
* UNTIL 515 PM CDT
* AT 425 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR RICEVILLE...
AND MOVING NORTH AT 35 MPH.
HAZARD...QUARTER SIZE HAIL AND 60 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES AND CROPS IS EXPECTED. EXPECT WIND
DAMAGE TO ROOFS...SIDING AND TREES.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
LE ROY AROUND 440 PM CDT.
GRAND MEADOW AROUND 500 PM CDT.
OTHER LOCATIONS IN THE WARNING INCLUDE COUNTY V 10 AND 40TH STREET...
BAILEY...LAKE LOUISE STATE PARK...TAOPI...COUNTY ROADS 4 AND 8...
COUNTY ROADS 4 AND 3...HIGHWAYS 63 AND 16...INTERSTATE 90 AND COUNTY
1...HAMILTON AND RACINE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. TORNADOES CAN
DEVELOP QUICKLY FROM SEVERE THUNDERSTORMS. ALTHOUGH ONE IS NOT
IMMEDIATELY LIKELY...IF A TORNADO IS SPOTTED...ACT QUICKLY AND MOVE
TO A PLACE OF SAFETY INSIDE A STURDY STRUCTURE...SUCH AS A BASEMENT
OR SMALL INTERIOR ROOM.
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 4384 9261 4383 9245 4384 9244 4385 9217
4384 9207 4329 9254 4334 9281
TIME...MOT...LOC 2129Z 194DEG 31KT 4343 9262
HAIL...1.00IN
WIND...60MPH
$$
JW3 follow-up statements
885
WWUS53 KARX 192135
SVSARX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LA CROSSE WI
435 PM CDT SUN MAY 19 2013
IAC089-131-MNC045-099-192215-
/O.CON.KARX.SV.W.0015.000000T0000Z-130519T2215Z/
MITCHELL IA-HOWARD IA-FILLMORE MN-MOWER MN-
435 PM CDT SUN MAY 19 2013
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR EASTERN
MOWER...WESTERN FILLMORE...NORTHWESTERN HOWARD AND NORTHEASTERN
MITCHELL COUNTIES UNTIL 515 PM CDT...
AT 429 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED 6 MILES NORTHWEST
OF RICEVILLE...AND MOVING NORTH AT 35 MPH.
AN ADDITIONAL SEVERE THUNDERSTORM WAS LOCATED NEAR
OSTRANDER...MOVING NORTH AT 35 MPH.
HAZARD...QUARTER SIZE HAIL AND 60 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES AND CROPS IS EXPECTED. EXPECT WIND
DAMAGE TO ROOFS...SIDING AND TREES.
THE SEVERE THUNDERSTORM WILL BE NEAR...
LE ROY AROUND 440 PM CDT.
GRAND MEADOW AROUND 500 PM CDT.
SPRING VALLEY AROUND 505 PM CDT.
OTHER LOCATIONS IN THE WARNING INCLUDE LAKE LOUISE STATE PARK...
TAOPI...COUNTY ROADS 4 AND 8...COUNTY ROADS 4 AND 3...HIGHWAYS 63 AND
16...RACINE AND HAMILTON.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. TORNADOES CAN
DEVELOP QUICKLY FROM SEVERE THUNDERSTORMS. ALTHOUGH ONE IS NOT
IMMEDIATELY LIKELY...IF A TORNADO IS SPOTTED...ACT QUICKLY AND MOVE
TO A PLACE OF SAFETY INSIDE A STURDY STRUCTURE...SUCH AS A BASEMENT
OR SMALL INTERIOR ROOM.
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 4384 9261 4383 9245 4384 9244 4385 9217
4384 9207 4329 9254 4334 9281
TIME...MOT...LOC 2134Z 194DEG 31KT 4347 9261
HAIL...1.00IN
WIND...60MPH
$$
JW340
WWUS53 KARX 192145
SVSARX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LA CROSSE WI
445 PM CDT SUN MAY 19 2013
IAC089-131-MNC045-099-192215-
/O.CON.KARX.SV.W.0015.000000T0000Z-130519T2215Z/
MITCHELL IA-HOWARD IA-FILLMORE MN-MOWER MN-
445 PM CDT SUN MAY 19 2013
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR EASTERN
MOWER...WESTERN FILLMORE...NORTHWESTERN HOWARD AND NORTHEASTERN
MITCHELL COUNTIES UNTIL 515 PM CDT...
AT 438 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED 6 MILES NORTHWEST
OF RICEVILLE...AND MOVING NORTH AT 30 MPH. AN ADDITIONAL SEVERE
THUNDERSTORM WAS LOCATED NEAR SPRING VALLEY...MOVING NORTH AT 35
MPH.
HAZARD...QUARTER SIZE HAIL AND 60 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES AND CROPS IS EXPECTED. EXPECT WIND
DAMAGE TO ROOFS...SIDING AND TREES.
LOCATIONS IMPACTED INCLUDE...
LE ROY...GRAND MEADOW...FILLMORE.
OTHER LOCATIONS IN THE WARNING INCLUDE COUNTY V 10 AND 40TH STREET...
LAKE LOUISE STATE PARK...TAOPI...COUNTY ROADS 4 AND 8...COUNTY ROADS
4 AND 3 AND HIGHWAYS 63 AND 16.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. TORNADOES CAN
DEVELOP QUICKLY FROM SEVERE THUNDERSTORMS. ALTHOUGH ONE IS NOT
IMMEDIATELY LIKELY...IF A TORNADO IS SPOTTED...ACT QUICKLY AND MOVE
TO A PLACE OF SAFETY INSIDE A STURDY STRUCTURE...SUCH AS A BASEMENT
OR SMALL INTERIOR ROOM.
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
TORRENTIAL RAINFALL IS OCCURRING WITH THESE STORMS...AND WILL LEAD
TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS!
&&
LAT...LON 4384 9261 4383 9245 4384 9244 4385 9217
4384 9207 4329 9254 4334 9281
TIME...MOT...LOC 2142Z 195DEG 27KT 4344 9263
HAIL...1.00IN
WIND...60MPH
$$
JW958
WWUS53 KARX 192217
SVSARX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LA CROSSE WI
517 PM CDT SUN MAY 19 2013
IAC089-131-MNC045-099-192226-
/O.EXP.KARX.SV.W.0015.000000T0000Z-130519T2215Z/
MITCHELL IA-HOWARD IA-FILLMORE MN-MOWER MN-
517 PM CDT SUN MAY 19 2013
...THE SEVERE THUNDERSTORM WARNING FOR EASTERN MOWER...WESTERN
FILLMORE...NORTHWESTERN HOWARD AND NORTHEASTERN MITCHELL COUNTIES HAS
EXPIRED...
THE STORMS WHICH PROMPTED THE WARNING HAVE WEAKENED BELOW SEVERE
LIMITS. HOWEVER HEAVY RAIN IS STILL POSSIBLE WITH THESE
THUNDERSTORMS.
IN ADDITION...STRONG THUNDERSTORMS MAY REDEVELOP...AND A TORNADO
WATCH REMAINS IN EFFECT UNTIL 9 PM.
TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
IN LA CROSSE.
LAT...LON 4384 9261 4383 9245 4384 9244 4385 9217
4384 9207 4329 9254 4334 9281
TIME...MOT...LOC 2145Z 195DEG 27KT 4346 9262
$$
JWWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS La Crosse, WI wrote its last area forecast discussion before this severe thunderstorm warning went out at May 19, 2:20 PM CDT, 2 hours 9 minutes earlier.
Area forecast discussion, May 19, 2:20 PM CDT, 2 hours 9 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LA CROSSE WI
220 PM CDT SUN MAY 19 2013
.SHORT TERM...(TONIGHT AND MONDAY)
ISSUED AT 220 PM CDT SUN MAY 19 2013
UPPER LEVEL SHORTWAVE TROUGH SERVING AS ONE FOCUS FOR STORM
DEVELOPMENT EARLY THIS AFTERNOON. SKIES HAVE CLEARED AHEAD OF THE
SHORTWAVE...MOVING NORTH/NORTHEAST ACROSS IOWA...ALLOWING FOR RAPID
DESTABILIZATION OF THE ATMOSPHERE. MUCAPES PER LATEST RAP ANALYSIS
HAVE RISEN INTO THE 2-3 K J/KG RANGE...WITH 30-40 KTS OF EFFECTIVE
SHEAR. SUPERCELL DEVELOPMENT IS SUPPORTED. SEE A POTENTIAL FOR ALL
SEVERE WEATHER TYPES...WITH SUPERCELLS MORPHING INTO BOWING
SEGMENTS. THINK DAMAGING WINDS MIGHT BECOME THE GREATER THREAT LATER
THIS AFTERNOON AND EVENING.
HRRR SUGGESTS THERE WILL BE ANOTHER ROUND OF STRONG/SEVERE STORMS
COMING IN TOWARD 06S AS A SHORTWAVE PUSHES NORTHWARD ACROSS IOWA.
INSTABILITY WOULD DECREASE WITH THE LOSS OF DAYTIME HEATING...BUT
GFS/NAM STILL SUGGEST 1000+ J/KG OF MUCAPE AT 06Z...WITH 40+ KTS OF
0-6 KM SHEAR. PLENTY TO CONTINUE A SEVERE THREAT.
FOR MONDAY...ATMOSPHERE PROGGED TO RELOAD FOR THE AFTERNOON/EVENING
WITH MUCAPES UPWARDS OF 2500 J/KG AND MLCAPES UP TO 2000 J/KG. 0-6KM
WIND SHEAR CLIMBS TO 40-50 KTS BY 00Z TUE...SUPPORTIVE OF SUPERCELL
DEVELOPMENT. 0-1KM SHEAR IS 15-20 KTS. IF ALL THIS COMES TO
PASS...ATMOSPHERE WOULD BE RIPE FOR SEVERE WEATHER...WITH ROTATING
SUPERCELLS AND THE GAMBIT OF SEVERE THREATS. THE KEY IS THE
KICKER...AND THAT IS WHERE THE FORECAST CHALLENGE LIES. GFS/NAM
SUGGEST A SHORTWAVE TROUGH COULD LIFT OUT OF THE BASE OF THE UPPER
LEVEL TROUGH FOR THE AFTERNOON/EVENING...BUT ALSO POINT TO POSSIBLE
MCVS SPINNING INTO THE REGION. MEANWHILE...THERE WILL LIKELY BE LEFT
OVER SFC BOUNDARIES FROM CONVECTION TODAY/TONIGHT. WHERE THESE LIE
IS UNKNOWN. CONFIDENCE IS NOT HIGH IN WHERE/WHEN CONVECTION WILL
FIRE...BUT BELIEVE THE LATE AFTERNOON/EVENING WOULD BE THE FAVORED
TIME FOR A SEVERE THREAT...AND GENERALLY FROM CENTRAL WI INTO
NORTHEAST IA.
.LONG TERM...(TUESDAY THROUGH SUNDAY)
ISSUED AT 220 PM CDT SUN MAY 19 2013
THE VIRTUALLY STATIONARY UPPER LEVEL LOW FINALLY STARTS TO MAKE ITS
WAY EAST OUT OF THE NORTHERN PLAINS TUE...PER LATEST GFS/NAM/EC. THE
LOW WEAKENS SOME AS IT SLIDES OVER THE UPPER MISSISSIPPI RIVER
VALLEY TUE NIGHT/WED. MAIN COLD FRONT WITH THIS SYSTEM LOOKS LIKE IT
WILL SLIP THROUGH WITH THE LOW AROUND WED...BUT MODELS KEEP
CONVECTION AT A MINIMUM AROUND IT. RATHER...THE PCPN FOCUS IS
WITH THE LOW LEVEL MOISTURE TRANSPORT...WHICH IS WELL EAST OF THE
COLD FRONT...WRAPPING NORTH/WEST OF THE LOW. SOME MODEL DISAGREEMENT
WITH HOW FAR SOUTH THE AREAS OF SHOWERS/ISOLD STORMS WOULD REACH
WED...WITH THE GFS MORE SOUTH THAN THE EC. IT REMAINS A MESSY
SCENARIO WITH CLARITY LACKING...BUT TRENDS FAVOR THE GREATER PCPN
CHANCES OVER THE NORTHERN 1/2 OF THE FORECAST AREA. WILL LEAN ON
MODEL CONSENSUS FOR THE CHANCES.
TURNING BACK TO TUE...MUCAPES BUILD TO 1500+ J/KG OVER THE EASTERN
1/2 OF THE FORECAST DURING THE AFTERNOON...WITH 0-6 KM SHEAR OF
30-40 KTS. SOME SUGGESTIONS IN THE GFS/NAM OF A PIECE OF UPPER LEVEL
ENERGY ROTATING AROUND THE LOW...WHICH COULD SERVE AS A FOCUS FOR
SHOWER/STORM DEVELOPMENT. ATMOSPHERE LOOKS GOOD FOR STORM PRODUCTION
IF A SPARK FOR CONVECTION IS THERE...WITH A SEVERE THREAT IN THE
EAST TUE AFTERNOON/EARLY EVENING. AGAIN...KEY HERE IS WHERE THE PCPN
FOCUSES WILL BE...INCLUDING ANY MESO SCALE BOUNDARIES AND/OR MCVS
LEFT FROM PREVIOUS CONVECTION.
BETTER AGREEMENT BETWEEN THE GFS AND ECMWF WITH PUSHING THAT
LINGERING LOW EAST/SOUTHEAST ON THU...ALLOWING AN UPPER LEVEL SFC
RIDGE/HIGH PRESSURE SYSTEM TO BUILD INTO THE REGION. SHOULD GET A
COUPLE DRIER DAYS AS A RESULT. HOWEVER...WARM/MOIST AIR ON THE
BACKSIDE OF THE HIGH COUPLED WITH A BIT OF UPPER LEVEL ENERGY COULD
RETURN SOME SHOWERS/STORMS TO THE REGION SAT-SUN.
&&
.AVIATION...THROUGH 18Z MONDAY
1236 PM CDT SUN MAY 19 2013
MAIN AVIATION CONCERNS ARE SHOWERS/THUNDERSTORMS DEVELOPMENT AND
MOVEMENT INTO RST/LSE TAF SITES AND THE SEVERE POTENTIAL WITH
THUNDERSTORMS THIS AFTERNOON INTO THE EVENING HOURS. THE 19.12Z
NAM AND 19.15Z RAP MODELS CONTINUE TO SHOW DECENT SOUTHERLY
MOISTURE FLOW INTO THE AREA. BOTH MODELS INDICATE A COUPLE OF UPPER
LEVEL DISTURBANCES TO TRACK INTO THE REGION THIS AFTERNOON AND
EVENING. THE COMBINATION OF SOUTHERLY MOISTURE FLOW...INSTABILITY AND
LIFT IN ASSOCIATION WITH THE UPPER LEVEL DISTURBANCES WILL ALLOW
FOR THE DEVELOPMENT OF SHOWERS AND THUNDERSTORMS THIS AFTERNOON.
UNCERTAINTY STILL EXIST AT TIMING OF CONVECTION OVER THE REGION
THIS AFTERNOON. HAVE DELAYED TIMING OF VCTS AT BOTH TAF SITES AND
ADDED TEMPO GROUP FOR THUNDERSTORMS LATE THIS AFTERNOON AND
EVENING. THE POTENTIAL FOR SEVERE THUNDERSTORMS EXIST AT BOTH TAF
SITES MAINLY AFTER 20Z SUNDAY TO AROUND 03Z MONDAY...DUE TO
INCREASING INSTABILITY AND WIND SHEAR OVER THE AREA. BOTH THE 19.12Z
NAM/19.15Z RAP INDICATE FOCUS OF SOUTHERLY MOISTURE FLOW OVER
CENTRAL AND EASTERN WISCONSIN AFTER 06Z MONDAY AND SHOULD PUSH
THUNDERSTORM ACTIVITY EAST OF THE RST/LSE TAF SITES. LINGERING
RAIN SHOWERS WILL CONTINUE AT BOTH TAF SITES TO AROUND 11Z AND 13Z
MONDAY. IN ADDITION...LATEST BUFKIT SOUNDINGS FROM THE 19.12Z NAM
AND 19.15Z SUGGEST CEILINGS IN THE MVFR RANGE WITH THE RAIN AND
CONVECTION. HAVE INTRODUCED MVFR RANGE CEILINGS AFTER 03Z AND 06Z
AT TAF SITES.
&&
.HYDROLOGY...
ISSUED AT 220 PM CDT SUN MAY 19 2013
FLASH FLOOD WATCH THROUGH MONDAY AFTERNOON FOR PARTS OF SOUTHEAST
MINNESOTA AND NORTHEAST IOWA.
SOAKING RAINS AND HIGH SOIL MOISTURE FROM A WET SPRING HAS PRIMED
THIS AREA FOR FLASH FLOODING. A SLOW MOVING LOW PRESSURE SYSTEM WILL
PRODUCE PERIODS OF SHOWERS AND THUNDERSTORMS FOR THE NEXT FEW
DAYS...WITH 1 TO 2 INCHES POSSIBLE INTO MONDAY NIGHT. PWS ARE AROUND
150 PERCENT OR NORMAL...OR GREATER...THROUGH THIS PERIOD. ANY HEAVY
RAINFALL...ESPECIALLY IN A SHORT PERIOD OF TIME...WOULD LIKELY
RESULT IN AT LEAST LOCALIZED FLOODING ISSUES...POTENTIALLY MORE
WIDESPREAD.
THIS FLASH FLOOD WATCH MAY BE EXPANDED AND POSSIBLY EXTENDED INTO
MONDAY NIGHT...DEPENDING ON WHAT HAPPENS TODAY...AND IF DETAILS
SUGGEST THE FLOODING THREAT COULD REMAIN.
HOWEVER...MODELS PROVIDE SOME HOPE THAT THE HEAVIER RAIN THREAT
COULD SHIFT NORTH/EAST AS THE OFFENDING LOW PRESSURE SYSTEM INCHES
CLOSER FROM THE WEST. RELATIVELY DRIER AIR FROM THE ROCKIES/PLAINS
WOULD PUSH IN FROM THE SOUTHWEST...WHILE THE WARM/MOIST CONVEYOR
BELT WOULD MOVE INTO WI AND NUDGED NORTH.
RIVERS IN THE WATCH AREA WOULD ALSO SEE RAPID RISES ASIDE FROM THE
FLASH FLOODING EFFECTS.
&&
.ARX WATCHES/WARNINGS/ADVISORIES...
WI...NONE.
MN...FLASH FLOOD WATCH THROUGH MONDAY
EVENING FOR MNZ079-086-087-094-095.
IA...FLASH FLOOD WATCH THROUGH MONDAY
EVENING FOR IAZ008.
&&
SHORT TERM...RIECK
LONG TERM....RIECK
AVIATION.....WETENKAMP
HYDROLOGY....RIECKHazardous weather outlook, May 19, 11:51 AM CDT, 4 hours 38 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LA CROSSE WI 1151 AM CDT SUN MAY 19 2013 IAZ008-MNZ079-086-087-094-095-201000- DODGE-FILLMORE-MITCHELL-MOWER-OLMSTED-WABASHA- 1151 AM CDT SUN MAY 19 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHEAST IOWA AND SOUTHEAST MINNESOTA. .DAY ONE...THIS AFTERNOON AND TONIGHT A FLASH FLOOD WATCH IS IN EFFECT THROUGH MONDAY. THERE WILL BE PERIODS OF THUNDERSTORMS THROUGH TONIGHT. TWO ROUNDS OF SEVERE THUNDERSTORMS APPEAR POSSIBLE. STORMS WILL DEVELOP SOUTH OF INTERSTATE 90...THEN LIFT NORTH ACROSS THE AREA THROUGH MID AFTERNOON. ADDITIONAL THUNDERSTORM DEVELOPMENT IS EXPECTED LATER THIS AFTERNOON INTO THIS EVENING. INSTABILITY BUILDS THIS AFTERNOON AND THUNDERSTORMS WILL DEVELOP QUICKLY AND COULD BECOME SEVERE. LARGE HAIL...DAMAGING WINDS... FLASH FLOODING...AND AN ISOLATED TORNADO ARE ALL POSSIBLE. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY ON MONDAY...STRONG TO SEVERE THUNDERSTORMS WILL BE POSSIBLE DURING THE AFTERNOON AND EVENING. LARGE HAIL...DAMAGING WINDS...LOCALIZED FLOODING...AND EVEN A FEW TORNADOES ARE POSSIBLE. THERE WILL BE OCCASIONAL THUNDERSTORMS FROM TUESDAY THROUGH WEDNESDAY. THE PRIMARY CONCERN WILL BE LOCALIZED FLOODING. .SPOTTER INFORMATION STATEMENT... IT IS LIKELY THAT SOME SPOTTER GROUPS WILL BE NEEDED THIS AFTERNOON AND EVENING. STAY TUNED TO LATER STATEMENTS FOR TIMING. SPOTTERS WILL LIKELY BE NEEDED MONDAY AS WELL. .EMERGENCY MANAGEMENT COORDINATION... NO WEBINAR IS SCHEDULED. IAZ009>011-018-019-029-030-MNZ088-096-WIZ017-029-032>034-041>044- 053>055-061-201000- ADAMS-ALLAMAKEE-BUFFALO-CHICKASAW-CLARK-CLAYTON-CRAWFORD-FAYETTE- FLOYD-GRANT-HOUSTON-HOWARD-JACKSON-JUNEAU-LA CROSSE-MONROE-RICHLAND- TAYLOR-TREMPEALEAU-VERNON-WINNESHIEK-WINONA- 1151 AM CDT SUN MAY 19 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST MINNESOTA...NORTHEAST IOWA...AND SOUTHWEST INTO CENTRAL WISCONSIN. .DAY ONE...THIS AFTERNOON AND TONIGHT THUNDERSTORMS ARE EXPECTED ACROSS THE AREA THIS AFTERNOON THROUGH TONIGHT. TWO ROUNDS OF SEVERE THUNDERSTORMS APPEAR POSSIBLE. STORMS WILL DEVELOP SOUTH OF INTERSTATE 90...THEN LIFT NORTH ACROSS THE AREA THROUGH MID AFTERNOON. ADDITIONAL THUNDERSTORM DEVELOPMENT IS EXPECTED LATER THIS AFTERNOON INTO THIS EVENING. INSTABILITY BUILDS THIS AFTERNOON AND THUNDERSTORMS WILL DEVELOP QUICKLY AND COULD BECOME SEVERE. LARGE HAIL...DAMAGING WINDS... FLASH FLOODING...AND AN ISOLATED TORNADO ARE ALL POSSIBLE. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY ON MONDAY...STRONG TO SEVERE THUNDERSTORMS WILL BE POSSIBLE DURING THE AFTERNOON AND EVENING. LARGE HAIL...DAMAGING WINDS...LOCALIZED FLOODING...AND EVEN A FEW TORNADOES ARE POSSIBLE. THERE WILL BE OCCASIONAL THUNDERSTORMS FROM TUESDAY THROUGH WEDNESDAY. THE PRIMARY CONCERN WILL BE LOCALIZED FLOODING. .SPOTTER INFORMATION STATEMENT... IT IS LIKELY THAT SOME SPOTTER GROUPS WILL BE NEEDED THIS AFTERNOON AND EVENING. STAY TUNED TO LATER STATEMENTS FOR TIMING. SPOTTERS WILL LIKELY BE NEEDED MONDAY AS WELL. .EMERGENCY MANAGEMENT COORDINATION... NO WEBINAR IS SCHEDULED. WETENKAMP
In the hours before
Special weather statement, May 19, 1:41 PM CDT, 2 hours 48 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LA CROSSE WI 141 PM CDT SUN MAY 19 2013 WIZ061-191945- GRANT- 141 PM CDT SUN MAY 19 2013 AT 140 PM...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 12 MILES SOUTH OF SINSINAWA...MOVING NORTH AT 40 MPH. WIND GUSTS OF 40 TO 50 MPH AND SMALL HAIL MAY ACCOMPANY THIS STRONG THUNDERSTORM. LOCATIONS THAT MAY BE AFFECTED INCLUDE... SINSINAWA...HAZEL GREEN...LOUISBURG...CUBA CITY...GEORGETOWN AND BIG PATCH. THESE WIND GUSTS COULD BLOW AROUND OUTDOOR FURNITURE AND OTHER LIGHT OBJECTS. SMALL BRANCHES MAY ALSO FALL. SEEK SAFE SHELTER INSIDE A BUILDING. JW
Special weather statement, May 19, 2:35 PM CDT, 1 hour 54 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LA CROSSE WI 235 PM CDT SUN MAY 19 2013 IAZ008-009-018-019-MNZ094-095-192030- CHICKASAW-FILLMORE-FLOYD-HOWARD-MITCHELL-MOWER- 235 PM CDT SUN MAY 19 2013 AT 230 PM...DOPPLER RADAR INDICATED RAPIDLY DEVELOPING THUNDERSTORMS FROM 12 MILES WEST OF NORA SPRINGS TO 22 MILES SOUTH OF POWERSVILLE...MOVING NORTHEAST AT 25 MPH. THESE STORMS COULD PRODUCE SMALL HAIL AND WIND GUSTS OF 45 TO 50 MPH. IF THESE STORMS INTENSIFY...WARNINGS MAY BE ISSUED. LOCATIONS THAT MAY BE IMPACTED INCLUDE... MARBLE ROCK...ROCKFORD...CHARLES CITY...NORA SPRINGS AND RUDD. A TORNADO WATCH REMAINS IN EFFECT UNTIL 900 PM SUNDAY EVENING FOR NORTHEASTERN IOWA AND SOUTHEAST MINNESOTA AND WEST CENTRAL WISCONSIN. PREPARE NOW FOR POSSIBLE SEVERE WEATHER. MOVE INDOORS AND IF A WARNING IS ISSUED...TAKE ACTIONS TO PROTECT LIFE AND PROPERTY. WETENKAMP
Local storm report, May 19, 3:18 PM CDT, 1 hour 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LA CROSSE WI
318 PM CDT SUN MAY 19 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0314 PM HAIL CHARLES CITY 43.07N 92.68W
05/19/2013 M1.00 INCH FLOYD IA LAW ENFORCEMENT
&&
HALBACHLocal storm report, May 19, 3:27 PM CDT, 1 hour 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LA CROSSE WI
327 PM CDT SUN MAY 19 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0326 PM HAIL 1 W OSAGE 43.28N 92.83W
05/19/2013 M1.00 INCH MITCHELL IA EMERGENCY MNGR
LOTS OF QUARTER SIZED HAIL COVERING THE GROUND ALONG HWY
9.
&&
HALBACHLocal storm report, May 19, 4:11 PM CDT, 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LA CROSSE WI
411 PM CDT SUN MAY 19 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0309 PM TSTM WND DMG 2 S ST. ANSGAR 43.35N 92.92W
05/19/2013 MITCHELL IA BROADCAST MEDIA
SHED BLOWN ACROSS ROAD WITH DEBRIS STILL ON POWER LINES.
&&
HALBACHLocal storm report, May 19, 4:20 PM CDT, 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LA CROSSE WI
420 PM CDT SUN MAY 19 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0419 PM TSTM WND GST 4 N STEWARTVILLE 43.92N 92.49W
05/19/2013 M60 MPH OLMSTED MN ASOS
ROCHESTER AIRPORT GUSTED TO 6O MPH AT 419 PM.
&&
ZTThe office that day
Everything else NWS La Crosse, WI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 19, 3:39 AM CDT | Flash Flood Watch | ARX | Mitchell | 35 hr |
| May 19, 2:56 PM CDT | Severe Thunderstorm Warning | ARX | Floyd, Mitchell | 64 min |
| May 19, 3:03 PM CDT | Tornado Warning | ARX | Floyd, Mitchell | 42 min |
| May 19, 3:28 PM CDT | Severe Thunderstorm Warning | ARX | Chickasaw, Floyd, Howard, Mitchell | 47 min |
| May 19, 3:36 PM CDT | Tornado Warning | ARX | Chickasaw, Floyd, Howard, Mitchell | 39 min |
| May 19, 3:53 PM CDT | Severe Thunderstorm Warning | ARX | Mitchell | 37 min |
| May 19, 4:16 PM CDT | Tornado Warning | ARX | Howard | 44 min |
| May 19, 4:44 PM CDT | Flash Flood Warning | ARX | Howard, Mitchell | 6 hr |
| May 19, 5:20 PM CDT | Severe Thunderstorm Warning | ARX | Floyd, Mitchell | 40 min |
| May 19, 5:55 PM CDT | Flash Flood Warning | ARX | Floyd, Howard, Mitchell | 6 hr |
| May 19, 4:14 PM CDT | Severe Thunderstorm Warning | ARX | Olmsted, Wabasha | 61 min |
| May 19, 4:35 PM CDT | Severe Thunderstorm Warning | ARX | Wabasha | 25 min |
| May 19, 4:59 PM CDT | Severe Thunderstorm Warning | ARX | Olmsted, Winona | 46 min |
| May 19, 5:31 PM CDT | Severe Thunderstorm Warning | ARX | Wabasha, Winona | 59 min |
| May 19, 6:21 PM CDT | Severe Thunderstorm Warning | ARX | Olmsted, Wabasha, Winona | 39 min |
| May 19, 6:56 PM CDT | Severe Thunderstorm Warning | ARX | Fillmore, Olmsted, Wabasha, Winona | 64 min |
Nearby
Severe Thunderstorm Warnings in Iowa, 2013Severe Thunderstorm Warnings in Minnesota, 2013Every severe thunderstorm warning in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.